MAUDE Adverse Event Report: VOLCANO CORPORATION REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).Attempts to obtain patient information have been unsuccessful.Facility declined to provide the information.No tests/laboratory data was available.The implant or explant dates are not applicable to this device.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was initially reported the image disappeared on the manufacturer's device.A second of the same make and model of the manufacturer's device was used to successfully image the right coronary artery (rca).There was no patient injury and no adverse events.The device was visually and microscopically inspected.It was observed that there were kinks and bends along the proximal shaft of the device.The braided shaft was exposed but still intact.No sharp edges were protruding and no sanguineous material was present.The extension shaft was separated from the drive cable in the luer lock area of the connector assembly.The reported failure (incomplete image) could not be duplicated.The probable cause of the reported failure is due to the observed kinks and shaft separation on the returned device.It could not be determined when the observed damage occurred.The probable cause of the observed failure (exposed braided shaft) could not be determined.The user reported no damage was observed on the device after removal and when preparing the device for return.The device integrity can be affected by external factors such as device manipulation, impact, and applied pressure associated with use.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This event is being reported as there is a potential for harm if the malfunction were to recur.

Brand Name
REFINITY ROTATIONAL IVUS CATHETER, SHORT TIP
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova, CA 95670
MDR Report Key7825492
Report Number2939520-2018-00085
Device Sequence Number1143676
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(17)200430(10)0301442674(90)989609000981
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0301442674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1